Texas, 2010

Heavy Snow and Winter Weather in Texas, February 11 to 12, 2010

February 11 to 12, 2010 · NWS SHV · 21 events in 21 counties and zones

A significant winter storm affected all of the four state region which began in the pre-dawn hours thursday, February 11th. Arctic High pressure had built into the region during the early portion of the week ahead of a potent upper level disturbance which moved Across the southwestern states tapping a large plume of subtropical|moisture.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A significant winter storm affected all of the four state region which began in the pre-dawn hours thursday, February 11th. Arctic High pressure had built into the region during the early portion of the week ahead of a potent upper level disturbance which moved Across the southwestern states tapping a large plume of subtropical|moisture. As the upper disturbance moved closer to our region, the moisture was lifted up and over the cold artic air already in place. Light snow began to fall across areas west of Interstate 49 before sunrise Thursday and the intensities increased throughout the day mainly north of a Jacksonville, Texas, to Natchitoches, Louisiana|line. As the upper disturbance moved closer, snowfall rates increased to as much as 1 to 2 inches per hour in some locations during the evening hours on Thursday, lasting into the early morning hours Friday. The rain which had been falling across|portions of deep east Texas Thursday eventually changed over to all snow during the early morning hours Friday. When the storm ended early Friday, much of the area had received 4 to as much as 9 inches of heavy wet snow. Numerous schools and businesses were closed and many roads were closed due to snow and slush covering|them. Also, due to the weight of the snow, numerous trees were downed on powerlines causing power outages to nearly 100 thousand people across the region.|This storm ranks 7th all time in total snowfall, which was 5.4 Inches, for Shreveport since records began in 1871, and the most snow the metropolitan area has seen since December 16th, 1983, when 5.4 inches of snow was recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 11, 5:07 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 11, 5:07 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CST THU FEB 11 2010

.DISCUSSION...

EARLY THIS MORNING THE FOUR STATE REGION CONTINUED UNDER THE
INFLUENCE OF SURFACE HIGH PRESSURE THAT EXTENDED DOWN THE
MISSISSIPPI WHICH PROVIDED COLD SURFACE TEMPERATURES AND A
LIGHT AND VARIABLE TO EAST WIND. MOISTURE OVER RIDING THE COLD AIR
ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM OUT WEST COMING OUR
WAY...HAS STARTED TO PRODUCE PRECIPITATION...IN THE FORM OF LIGHT
RAIN MIXED WITH SLEET OR SNOW. THE PRECIPITATION WILL BE CHANGING
OVER TO MOSTLY ALL LIGHT SNOW OVER THE NORTHERN TWO THIRDS OF THE
FORECAST AREA DURING THE DAY. SOME OF THE MINOR ACCUMULATIONS
WOULD BE ACROSS PARTS OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA
AND POSSIBLE PARTS OF SOUTHWEST ARKANSAS WHERE THE MORNING READINGS
HAVE BEEN COLDER. NOT MUCH WARM UP WILL OCCUR TODAY WITH READINGS
REMAINDER NEARLY STEADY OR SLIGHTLY HIGHER. AS THE UPPER LOW/TROUGH
CONTINUES TO SWING ACROSS TEXAS TODAY AND TONIGHT AND ACROSS THE
FOUR STATE REGION OVERNIGHT...WIDESPREAD PRECIPITATION WILL BE ONGOING
AND WITH THE COLDER AIR COLUMN ALOFT EXPECT TO SEE WIDESPREAD SNOW
THAT MAY BE HEAVY AT TIMES. WILL SEE SNOW TOTALS AROUND 1 TO 3 INCHES
AND HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE FOUR STATE
REGION FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON. PARTS OF
LOUISIANA MAY SEE ISOLATED HIGHER AMOUNTS BUT FOR NOW WILL STAY
WITH AN ADVISORY AND LATER SHIFTS CAN ISSUE A WINTER STORM WARNING
IF THE AMOUNTS LOOK TO ACCUMULATE HIGHER. THE UPPER TROUGH WILL BE
EAST OF THE AREA BY FRIDAY AFTERNOON WITH ONLY SLIM CHANCES OF
WRAP AROUND SNOW. SNOW COVER AND CLOUDS WILL NOT ALLOW MUCH WARM
UP INTO THE WEEKEND. ANOTHER SYSTEM MOVES THROUGH SATURDAY NIGHT
AND MAY RETURN A BRIEF PERIOD OF LIGHT PRECIPITATION. AFTER THAT
GOING WITH DRY WEATHER. /06/

&&

.AVIATION...

VFR CONDITIONS FORECAST TO DETERIORATE TO MVFR BY 18Z AND IFR AFTER
00Z AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW PROGRESS EASTWARD
ACROSS THE REGION. AIRCRAFT ICING WILL BE A SIGNIFICANT CONCERN AS
ATMOSPHERIC MOISTURE INCREASES AND TEMPERATURES REMAIN AT OR BELOW
FREEZING BENEATH 10K FEET. OTHERWISE...WINDS WILL GRADUALLY SHIFT TO
THE NORTHEAST THROUGHOUT THE TERMINAL FORECAST...REMAINING 5 TO 10
KTS. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  39  28  40  29  52 /  90 100  30   0   0
MLU  38  29  40  29  51 /  70 100  60  10  10
DEQ  36  27  40  30  50 /  70 100  20   0   0
TXK  38  28  40  29  51 /  90 100  30   0   0
ELD  38  28  40  29  51 /  60 100  40  10  10
TYR  38  30  40  31  55 /  90 100  20   0   0
GGG  39  28  40  30  52 /  90 100  20   0   0
LFK  39  31  40  31  55 /  90 100  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM CST
     FRIDAY FOR THE FOLLOWING ZONES: OKZ077.

TX...WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM CST
     FRIDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

06/05
Hazardous weather outlook, Feb 11, 6:40 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 AM CST THU FEB 11 2010

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-111800-
BOWIE-CAMP-CASS-COLUMBIA-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-
LITTLE RIVER-MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-
TITUS-UNION AR-
640 AM CST THU FEB 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA FROM THE
WEST TODAY AND BE OVERHEAD BY LATE TONIGHT. THIS SYSTEM ALONG WITH
COLD TEMPERATURES AND ABUNDANT AND DEEP MOISTURE WILL HELP PRODUCE A
MIX OF LIGHT SNOW AND SLEET TODAY...THEN MAINLY MODERATE SNOW
OVERNIGHT...POSSIBLY HEAVY AT TIMES. NO SNOW AND SLEET ACCUMULATIONS
ARE EXPECTED UNTIL LATER IN THE DAY WHEN LIGHT ACCUMULATIONS
WILL START IN GRASSY AREAS AND POSSIBLY ON SOME ELEVATED
SURFACES SUCH AS BRIDGES AND OVERPASSES. AS TEMPERATURES COOL AND
THE SNOW BECOMES MORE WIDESPREAD OVERNIGHT...THE SNOW
ACCUMULATIONS WILL INCREASE WITH ONE TO THREE INCHES COMMON.
THE EARLY FRIDAY MORNING COMMUTE WILL SEE SLIPPERY AND
HAZARDOUS CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

POSSIBLE SNOWFALL TOTALS RANGING FROM ONE TO THREE INCHES AND
MORNING TEMPERATURES BELOW FREEZING ON FRIDAY...WILL RESULT IN
SIGNIFICANT TRAVEL PROBLEMS. ROADS...BRIDGES...AND OVERPASSES WILL
BE SLIPPERY AND HAZARDOUS. TEMPERATURES WILL WARM SOME ON FRIDAY...
BUT NOT BY MUCH WITH SOME MELTING OF THE SNOWFALL. FREEZING
TEMPERATURES FRIDAY NIGHT INTO EARLY SATURDAY MORNING WILL
ALLOW STANDING WATER AND MELTED SNOW TO TURN BACK INTO FROZEN
SURFACES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED TO CALL IN SNOWFALL ACCUMULATION
REPORTS.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-111800-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE-DE SOTO-
GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-NACOGDOCHES-
NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN-WOOD-
640 AM CST THU FEB 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

..DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA FROM THE
WEST TODAY AND BE OVERHEAD BY LATE TONIGHT. THIS SYSTEM ALONG WITH
COLD TEMPERATURES AND ABUNDANT AND DEEP MOISTURE WILL HELP PRODUCE A
MIX OF LIGHT SNOW AND SLEET TODAY...THEN MAINLY MODERATE SNOW
OVERNIGHT...POSSIBLY HEAVY AT TIMES. NO SNOW AND SLEET ACCUMULATIONS
ARE EXPECTED UNTIL LATE IN THE DAY WHEN LIGHT ACCUMULATIONS
WILL START IN GRASSY AREAS AND POSSIBLY ON SOME ELEVATED
SURFACES SUCH AS BRIDGES AND OVERPASSES. AS TEMPERATURES COOL AND
THE SNOW BECOMES MORE WIDESPREAD OVERNIGHT...THE SNOW
ACCUMULATIONS WILL INCREASE WITH TWO TO THREE INCHES COMMON
WITH SOME HIGHER AMOUNTS. THE MORNING COMMUTE FRIDAY WILL HAVE
SLIPPERY AND HAZARDOUS CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

POSSIBLE SNOWFALL TOTALS RANGING FROM ONE TO THREE INCHES AND
MORNING TEMPERATURES BELOW FREEZING ON FRIDAY...WILL RESULT IN
SIGNIFICANT TRAVEL PROBLEMS. ROADS...BRIDGES...AND OVERPASSES WILL
BE SLIPPERY AND HAZARDOUS. TEMPERATURES WILL WARM SOME ON FRIDAY...
BUT NOT BY MUCH WITH SOME MELTING OF THE SNOWFALL. FREEZING
TEMPERATURES FRIDAY NIGHT INTO EARLY SATURDAY MORNING WILL
ALLOW STANDING WATER AND MELTED SNOW TO TURN BACK INTO FROZEN
SURFACES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED TO TO CALL IN SNOWFALL ACCUMULATION
REPORTS.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 heavy snow, 3 winter weather. Local standard time, as filed.

Heavy Snow, Red River

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Red River forecast zone
Reported by
COOP Observer
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Heavy snow began falling during the morning of February 11th and ended during the afternoon of February 12th. Snowfall accumulations of 4 to 8 inches were common across the county with a storm total of near 8 inches reported near Clarksville, Texas. Due to the heavy, wet nature of the snow...some large tree limbs were downed with other isolated trees downed as well. Schools and businesses were closed across the county as well.

Heavy Snow, Bowie

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Bowie forecast zone
Reported by
Fire Department/Rescue
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Snowfall began accumulating across the county during the morning hours of February 11th and ended during the afternoon of February 12th. Snowfall accumulations of 4 to 8 inches were common across the county with specific accumulations of 8 inches measured in Dekalb and 6 inches measured near New Boston, Texas. Due to the heavy wet nature of the snow...some large tree limbs were downed along with isolated trees. Schools and businesses were also closed.

Heavy Snow, Franklin

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Franklin forecast zone
Reported by
Storm Chaser
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

A heavy, wet snow began accumulating during the morning hours of February 11th and ended during the afternoon hours of February 12th. Total snowfall accumulations ranged from 6 to 8 inches across the county with a specific total of 7.5 inches measured in Mount Vernon, Texas. Due to the wet nature of the snow...some large tree limbs were downed along with isolated trees. Several schools and businesses were also closed.

Heavy Snow, Titus

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Titus forecast zone
Reported by
Emergency Manager
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

A heavy, wet snow began accumulating during the morning hours of February 11th and ended during the afternoon of February 12th. Snowfall totals of 6 to 8 inches were common across the county, including specific totals of near 7 inches in Mount Pleasant, Texas. Due to the wet nature of the snow, several large branches were downed along with a few small trees. Schools and businesses were also closed.

Heavy Snow, Morris

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Morris forecast zone
Reported by
Law Enforcement
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

A heavy, wet snow began accumulating during the morning hours of February 11th and ended during the afternoon of February 12th. Snowfall totals of 6 to 9 inches were common across the county, including specific totals of near 9 inches in Naples and 8 inches near Daingerfield, Texas. Due to the wet nature of the snow, several large branches were downed along with a few small trees. Schools and businesses were also closed.

Heavy Snow, Cass

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Cass forecast zone
Reported by
Broadcast Media
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

A heavy, wet snow began accumulating during the morning hours of February 11th and ended during the afternoon of February 12th. Snowfall totals of 6 to 8 inches were common across the county, including specific totals of near 8 inches in Douglassville, and 6 inches near Kildare, Texas. Due to the wet nature of the snow, several large branches were downed along with a few small trees. Schools and businesses were also closed.

Heavy Snow, Wood

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Wood forecast zone
Reported by
Broadcast Media
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 6 to 8 inches with 7.5 inches being reported near Winnsboro, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed along with some smaller trees across the county.

Heavy Snow, Upshur

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Upshur forecast zone
Reported by
Fire Department/Rescue
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 4 to 7 inches with 7 inches being reported in Diana and upwards of 4 inches north of Gladewater, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed along with some smaller trees across the county.

Heavy Snow, Marion

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Marion forecast zone
Reported by
COOP Observer
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 2 to 4 inches with 4 inches being reported near Jefferson, Texas.

Heavy Snow, Smith

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Smith forecast zone
Reported by
Broadcast Media
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 5 to 10 inches with 5 inches measured at Emerald Bay by Lake Palestine, 10 inches measured near Lindale, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed along with some smaller trees across the county.

Heavy Snow, Gregg

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Gregg forecast zone
Reported by
Amateur Radio
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 6 to 8 inches with 7 inches being reported near Longview, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed along with some smaller trees across the county.

Heavy Snow, Harrison

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Harrison forecast zone
Reported by
Storm Chaser
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 6 to 8 inches with 6 inches measured near Harleton, 7.5 inches measured near Marshall and 7 inches measured in Elysian Fields, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed along with some smaller trees across the county.

Heavy Snow, Cherokee

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Cherokee forecast zone
Reported by
Public
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 3 to 5 inches with 4.7 inches being reported near Rusk, Texas.

Heavy Snow, Rusk

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Rusk forecast zone
Reported by
COOP Observer
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 4 to 6 inches with 6 inches being reported near Henderson, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed across the county.

Heavy Snow, Panola

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Panola forecast zone
Reported by
COOP Observer
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 6 to 9 inches with 9 inches being reported near Carthage, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed along with some smaller trees across the county.

Heavy Snow, Nacogdoches

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Nacogdoches forecast zone
Reported by
COOP Observer
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 4 to 6 inches with 6 inches being reported near Nacgdoches, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed.

Heavy Snow, Shelby

When
February 11, 8:00 AM CST to February 12, 3:00 PM CST
Where
Shelby forecast zone
Reported by
COOP Observer
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 4 to 7 inches with 6.5 inches being reported near Center, Texas. Schools and some businesses were closed and the wet nature of the snow resulted in large tree branches being downed.

Winter Weather, Angelina

When
February 11, 12:00 PM CST to February 12, 3:00 PM CST
Where
Angelina forecast zone
Reported by
Broadcast Media
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 1 to 2 inches with 2 inches being reported near Lufkin, Texas.

Winter Weather, San Augustine

When
February 11, 12:00 PM CST to February 12, 3:00 PM CST
Where
San Augustine forecast zone
Reported by
Public
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 2 to 3 inches with 3 inches being reported near Chireno, Texas.

Winter Weather, Sabine

When
February 11, 12:00 PM CST to February 12, 3:00 PM CST
Where
Sabine forecast zone
Reported by
COOP Observer
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Snow began accumulating during the morning hours of February 11th and did not end until the afternoon hours of February 12th. Snowfall totals across the county ranged from 2 to 3 inches with 3 inches being reported near Hemphill, Texas.

Heavy Snow, Camp

When
February 11, 3:00 PM CST to February 12, 3:00 PM CST
Where
Camp forecast zone
Reported by
Law Enforcement
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

A heavy, wet snow began accumulating during the afternoon hours of February 11th and ended during the afternoon of February 12th. Snowfall totals of 5 to 6 inches were common across the county, including specific totals of near 6 inches in Pittsburg, Texas. Due to the wet nature of the snow, several large branches were downed along with a few small trees. Schools and businesses were also closed.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217117, 217118, 217119, 217120, 217122, 217123, 217174, 217175, 217176, 217179, 217180, 217182, 217188, 217190, 217194, 217197, 217199, 217200, 217201, 217202, 217121.